MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR® NECK VAR/VAL 8DG LONG COBALT CHROME; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. PROFEMUR® NECK VAR/VAL 8DG LONG COBALT CHROME; HIP COMPONENT
Model Number PHAC1254
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, on or about (b)(6) 2021, patient returned to his orthopedist and x-rays of the right hip revealed, the stem of the arthroplasty has fractured.On or about (b)(6) 2021, due to "failure of recalled hardware of the right total hip arthroplasty patient underwent a right hip replacement.The profemur® total hip system implanted on plaintiffs right side failed due to fracture of the modular neck.Patient orthopedic surgeon found the "femoral trunnion was fractured directly, at the level of its insertion into the modular femur." additionally, intraoperative findings reflect that patient orthopedic surgeon made several attempts to remove the well-fixed femoral stem, and as such surgical dissection, exposure, and implant placement took two times longer given the technical difficulty.Patient surgeon further noted a combination of osteomas and bur were used to try and dissociate the femoral component from the bone on growth.Patient developed further complications a result of the revision surgery.On or about (b)(6) 2021, plaintiff suffered a right hip dislocation.Additionally, on or about (b)(6) 2021, plaintiff suffered another right hip dislocation.
 
Additional Manufacturer Narrative
Section d.6a: explant date has been updated.

Brand Name
PROFEMUR® NECK VAR/VAL 8DG LONG COBALT CHROME
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
rachael wise
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key17016878
Report Number3010536692-2023-00098
Device Sequence Number12336210
Product Code JDI
UDI-Device IdentifierM684PHAC12541
UDI-PublicM684PHAC12541
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K091423
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberPHAC1254
Device Catalogue NumberPHAC1254
Device Lot Number1503097
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer05/04/2023
Initial Report FDA Received Date05/29/2023
Supplement Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2743-2015
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale